MAUDE Adverse Event Report: ZIMMER GMBH CMN SET SCREW TITANIUM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN SET SCREW TITANIUM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-rays and surgical reports were received and will be reviewed as part of ongoing investigation.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient had a revision surgery approximately seven months post implantation due to a non-union of the bone and fracture of the implant.During revision surgery it was discovered that a set screw was not used.
 
Event or Problem Description
Please refer to report 0009613350-2019-00093.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: device history records (dhr): the dhr check could not be performed as the lot number was not available.Trend analysis: no trigger considering the following event is identified: set screw was not used event description: based on the complaint (b)(4) (nail breakage) it was detected that the user did not use a set screw during the implantation of znn nailing system.Review of received data: - x-rays were received and reviewed in complaint (b)(4) (nail breakage).The x-ray review was done by a hcp (in warsaw), see attached final report (maven md reviewer case report).There were 3 x-rays provided.Ap mid and distal left femur, undated.Ap proximal left femur, undated.Ap lower pelvis, undated.Assessment of imaging: image 1 of the femur demonstrates near-anatomic alignment of the subtrochanteric fracture.The proximal femur is not included.The im nail extends to the distal femur where there is a knee arthroplasty.Image 2 demonstrates fracture of the nail proximally and displacement at the fracture site with varus alignment at the fracture.Image 3 demonstrates anatomic alignment at the fracture site and an intact nail impressions: subtrochanteric femur fracture with nail and lag screw fixation with subsequent nail fracture.- operation details dated (b)(6) 2018 are available.The details mentions that the patient is very obese.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: - this device is intended for treatment.- the compatibility check was performed and showed that the product combination was approved by zimmer biomet.- surgical technique: a set screw (included in the lag screw package or packaged separately) must be used to prevent the lag screw from rotating post-operatively.Conclusion: based on the complaint (b)(4) (nail breakage) it was detected that the user did not use a set screw during the implantation of a znn nailing system.According to the surgical technique 97-2493-002-00 a set screw (included in the lag screw package or packaged separately) must be used to prevent the lag screw from rotating post-operatively.Based on the given information and the results of the investigation, we could identify a root cause for this issue.The surgical technique was not followed.A set screw must be used.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
CMN SET SCREW TITANIUM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8399383
Report Number0009613350-2019-00093
Device Sequence Number389578
Product Code HSB
UDI-Device Identifier00889024298620
UDI-Public00889024298620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2493-000-00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;